No CrossRef data available.
Article contents
EXISTENCE OF OPTIMAL STATIONARY POLICIES IN FINITE DYNAMIC PROGRAMS WITH NONNEGATIVE REWARDS
AN ALTERNATIVE APPROACH
Published online by Cambridge University Press: 11 January 2002
Abstract
This article concerns Markov decision chains with finite state and action spaces, and a control policy is graded via the expected total-reward criterion associated to a nonnegative reward function. Within this framework, a classical theorem guarantees the existence of an optimal stationary policy whenever the optimal value function is finite, a result that is obtained via a limit process using the discounted criterion. The objective of this article is to present an alternative approach, based entirely on the properties of the expected total-reward index, to establish such an existence result.
- Type
- Research Article
- Information
- Probability in the Engineering and Informational Sciences , Volume 15 , Issue 4 , October 2001 , pp. 557 - 564
- Copyright
- © 2001 Cambridge University Press